Alert archive / Illinois / Freeze Warnings in 2007

Freeze Warning 8, NWS Lincoln, IL

April 12, 200727 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Apr 12, 2007, 3:19 PM CDT for 27 counties in Illinois. It took effect at Apr 13, 2007, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2007, 3:19 PM CDT (20:19 UTC)
In effect from
Apr 13, 2007, 12:00 AM CDT
Expired
Apr 13, 2007, 8:00 AM CDT
In force
8 hr
Issued by
NWS Lincoln, IL
All 27 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 122019
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT THU APR 12 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT UNTIL 800 AM CDT FRIDAY...

.HIGH PRESSURE WILL MOVE ACROSS CENTRAL ILLINOIS LATE TONIGHT
RESULTING IN CLEARING SKIES AND UNSEASONABLY COLD TEMPERATURES.
OVERNIGHT LOWS WILL DROP TO AROUND 30 DEGREES IN MANY AREAS. 

ILZ027>031-036>038-040>057-061-130230-
/O.NEW.KILX.FZ.W.0008.070413T0500Z-070413T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
319 PM CDT THU APR 12 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
FRIDAY. 

AS HIGH PRESSURE SETTLES IN FROM THE WEST LATE TONIGHT...SKIES ARE
EXPECTED TO CLEAR LONG ENOUGH TO ALLOW EARLY MORNING TEMPERATURES
TO DROP TO AROUND 30 DEGREES. A FEW LOCATIONS MAY EXPERIENCE LOW
TEMPERATURES IN THE UPPER 20S FOR A FEW HOURS BEFORE SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

SMITH
3 follow-up statements
000 
WWUS73 KILX 130213
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
913 PM CDT THU APR 12 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT UNTIL 800 AM CDT
FRIDAY...

.HIGH PRESSURE WILL MOVE INTO CENTRAL ILLINOIS OVERNIGHT...RESULTING
IN CLEARING SKIES AND UNSEASONABLY COLD TEMPERATURES. OVERNIGHT LOWS
WILL DROP TO AROUND 30 DEGREES IN MANY AREAS.

ILZ027>031-036>038-040>057-061-130830-
/O.CON.KILX.FZ.W.0008.070413T0500Z-070413T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
913 PM CDT THU APR 12 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY. 

AS HIGH PRESSURE SETTLES IN FROM THE WEST OVERNIGHT...SKIES ARE
EXPECTED TO CLEAR LONG ENOUGH TO ALLOW EARLY MORNING TEMPERATURES
TO DROP TO AROUND 30 DEGREES. A FEW LOCATIONS MAY EXPERIENCE LOW
TEMPERATURES IN THE UPPER 20S FOR A FEW HOURS BEFORE SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

BAK
000 
WWUS73 KILX 130825
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
325 AM CDT FRI APR 13 2007

ILZ027>031-036>038-040>057-061-131300-
/O.CON.KILX.FZ.W.0008.000000T0000Z-070413T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
325 AM CDT FRI APR 13 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

TEMPERATURES THIS MORNING ARE EXPECTED TO HOVER AROUND THE
FREEZING MARK FROM THE UPPER 20S TO LOWER 30S UNTIL AN HOUR OR TWO
AFTER SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS73 KILX 131256
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
756 AM CDT FRI APR 13 2007

ILZ027>031-036>038-040>057-061-131400-
/O.EXP.KILX.FZ.W.0008.000000T0000Z-070413T1300Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
756 AM CDT FRI APR 13 2007

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 12, 2:55 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 12, 2:55 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
255 PM CDT THU APR 12 2007

.DISCUSSION...
THE UPPER LOW WHICH BROUGHT A VARIETY OF WX TO THE REGION YESTEDAY
WAS OVER THE LAKES REGION EARLY THIS AFTERNOON CONTINUES TO SLOWLY
LIFT NE AWAY FROM THE MIDWEST...WHILE ANOTHER STORM SYSTEM TAKES
SHAPE ACRS THE SRN ROCKIES. SHORT TERM CONCERNS REVOLVE AROUND
LOW TEMPS TONIGHT AND ANY NEED FOR HEADLINES. THE NEXT CONCERN
IS WITH STORM SYSTEM FCST TO PASS WELL TO OUR SOUTH ON SATURDAY
ACCOMPANIED BY RAIN AND SNOW AND A CONTINUATION OF THE UNSEASONABLY
COLD TEMPS. FURTHER OUT IN TIME...MODELS SHOWING HIGHLY AMPLIFIED
BLOCKY PATTERN ACRS NORTH AMERICA WITH REX BLOCK FCST TO SET UP ACRS
SRN CANADA...WHILE A VERY ACTIVE SRN STREAM CONTINUES TO BRING
SHORTWAVE ENERGY ACRS THE SRN PLAINS AND MISSISSIPPI VALLEY INTO AT
LEAST THE FIRST HALF OF NEXT WEEK.

&&

SHORT TERM...TONIGHT THROUGH SUNDAY...
LOW LEVEL CYCLONIC FLOW TO GRADUALLY WEAKEN WITH TIME TONIGHT AS
DEEP SFC LOW PULLS NORTHEAST AWAY FROM THE MIDWEST. HIGH PRESSURE
WILL DRIFT INTO OUR AREA AFTR MIDNIGHT TNT WHICH SHOULD HELP ERODE
THE STRATOCU DECK BRINGING OVERNIGHT LOWS DOWN TO AROUND 30 IN MANY
AREAS. CURRENT INDICATIONS ARE A FREEZE WARNING WL BE NEEDED IN
AREAS NORTH OF INTERSTATE 70.

WEAK HIGH PRESSURE WILL DRIFT AWAY FROM THE REGION ON FRIDAY AS LOW
PRESSURE PUSHES EAST ACRS THE SRN PLAINS. PRECIPITATION FROM THIS
SYSTEM WILL EDGE NE INTO MO DURING THE DAY AND MAY SNEAK INTO OUR
SW COUNTIES BY EVENING. CURRENT LOW POPS HANDLE THIS TIMING WELL SO
WL NOT MAKE ANY CHANGES. THERE MAY BE A LITTLE SUNSHINE AROUND
DURING THE MRNG AND THIS SHOULD HELP PUSH TEMPS BACK TO MORE
REASONABLE LEVELS BY EARLY AFTN...IN THE LOW TO MID 50S. DRY LOW LVL
EASTERLY FLOW SHOULD HELP HOLD OFF ANY PRECIP UNTIL EVENING FAR SW
BUT SOUNDINGS SUGGEST SATURATION SHOULD OCCUR MOST AREA AFTR
MIDNIGHT...ESPECIALLY ACRS THE SOUTH HALF OF THE FCST AREA. 295-300K
ISENT SFCS SUGGEST BEST LIFTING AND MOISTURE CONINCIDE ACRS THE AREA
AFTR 03Z SATURDAY AND CONTINUE UNTIL ABT 15Z SATURDAY. STRONGER
DYNAMICS FROM SYSTEM THEN QUICKLY MOVE ACRS THE AREA INTO EARLY AFTN
WITH A PERIOD OF DECENT 700-500MB QG FORCING ASSOCIATED WITH
DEFORMATION ZONE. TIMING OF STRONGER SYSTEM FORCING NOT THE GREATEST
FOR SNOW ACCUMULATIONS...LATE MORNING INTO EARLY AFTN...SO WL KEEP
MIXED PRECIP WORDING IN THE GRIDS FOR THIS TIME FRAME WITH TEMPS
SOME 4 TO 6 DEGREES COOLER THAN WHAT GUID SUGGESTS.

BEST FORCING SHOULD SHIFT EAST OF OUR AREA LATE SATURDAY AFTN AND
EVENING WITH LOW CHANCE POPS CONFINED TO THE FAR SE COUNTIES SAT
EVENING. H5 TROF AXIS SHIFTS TO OUR EAST DURING THE DAY ON SUNDAY
WITH QUIETER WX SETTLING INTO THE MIDWEST ALONG WITH WARMER TEMPS
FOR EARLY NEXT WEEK.

LONG TERM...MONDAY THRU THURSDAY...
STORM SYSTEM THAT PASSES TO OUR SOUTH ON SATURDAY IS EXPECTED TO
DEEPEN ACRS THE ERN U.S. WHILE UPPER LEVEL RIDGING BUILDS OVER
CENTRAL AND NRN PLAINS. HIGHLY AMPLIFIED PATTERN TO HOLD OVER THE
CONUS THRU MOST OF NEXT WEEK WITH A REX BLOCK FORMING OVER SRN
CANADA. THIS WILL EFFECTIVELY KEEP THE STRONGER SRN STREAM SYSTEMS
WELL SOUTH OF OUR AREA...HOWEVER...THE LATEST ECMWF INDICATING
SHORTWAVE ENERGY TO DROP SE INTO THE LAKES REGION MIDWEEK. THIS
FEATURE HANDLED SIMILARLY BY THE GFS BUT WITH THE DEEPER MOISTURE
WELL TO OUR EAST AND SOUTH AND WEAK ANTICYCLONIC FLOW PREVALENT OVER
THE LAKES AND MIDWEST...WL KEEP IT DRY IN THE EXTENDED PERIOD.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING TNT FROM MIDNIGHT TO 8 AM CDT NORTH OF I-70.
&&

SMITH
Hazardous weather outlook, Apr 12, 11:19 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1119 AM CDT THU APR 12 2007

ILZ027>031-036-037-040-041-047-049-050-131100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
1119 AM CDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>057-061>063-066>068-071>073-131100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD-
MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION-
1119 AM CDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SCHAFFER

Nearby

Freeze Warnings in Illinois, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.